| Model Number |
ERSD 230 |
| Medical Device Problem Codes |
Break (1069); Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Infiltration into Tissue (1931); Impaired Healing (2378); Insufficient Information (4580)
| Date of Event |
11/20/2024
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Initial assessment: rupture: establishment labs requested (also traceability information) the unit and the following testing will be performed to determine the root cause of the event (including but not limited to: revision and characterization under the microscope of the rupture section, mechanical testing according to approved standards, etc.).Breast implants are not considered lifetime devices, and implant rupture is a risk associated with breast surgery, which can occur at any time.Rupture is a common and known reason for complaints, and it is clearly characterized in the product dfu included with the implant, as stated above.Additionally, no cases of rupture because of product failure have been reported to establishment labs ever.As stated in the literature, ¿a number of risk factors for rupture have been identified; the most common cause is surgical instrument damage.¿ (handel, garcía and winxtrom, 2013.Breast implant rupture: causes, incidence, clinical impact, and management.Plast.Reconstr.Surg.132: 1128.).Dfu revision: the instructions for use in the directions for use were reviewed, to determinate if there are indications that ensure the prevention and good handling of the product.For this event, it is considered that the information is suitable for the section of surgical precautions as follows: ¿breast implants can potentially remain intact for decades in the body, but all such devices will fail at some point.Breast implants rupture when the shell develops a tear or hole.Rupture can occur at any time after implantation, but it is most likely to occur; the longer the implant is in place.The following may cause implants to rupture: damage by surgical instruments, implant stress, and weakening during implantation, age and design of the implant, submuscular rather than sub-glandular location, the occurrence of post-operatory hematomas or seromas, folding or wrinkling of the implant shell, excessive force to the chest, trauma, compression during mammographic imaging, and severe capsular contracture¿.
Event or Problem Description
Left breast: rupture, discovered during surgery, extracapsular diffusion of silicone.Flexibility and shape of the breast are normal.There was pain and exposure of the prosthesis.Implant was removed.
Additional Manufacturer Narrative
Investigation summary · a clinical evaluation of the report and the evidence provided was conducted, and the reported events were not confirmed due to insufficient clinical evidence.The reported device was not returned for evaluation.· a complete review of the dhr for lot 23062396 was carried out, no deviation was found in the manufacturing processes.Review of complaint history for the reported lot number and sterilization run found no other similar complaints reported in the past.· a definitive root cause could not be determined.· potential factors related to the manufacture of the device that may led to the reported events include but are not limited to: gel diffusion (gel bleeding): implant rupture.Previous lymphadenopathy.Extrusion: lack of adequate tissue coverage previous trauma or infection.· the instructions for use in the directions for use were reviewed, to determinate if there are indications that ensure the prevention and good handling of the product.For this event, it is considered that the information is suitable for the section of surgical precautions as follows: · gel diffusion ¿ small quantities of silicone may diffuse/bleed through the elastomer envelope of silicone gel-filled implants.The detection of small quantities of silicone in the periprosthetic capsule, axillary lymph nodes, and other distal regions in patients with apparently intact gel-filled implants has been reported in the literature.Some studies on long-term implants have suggested that gel bleed may contribute to capsular contracture and lymphadenopathy development.On the other hand, the evidence demonstrates that gel bleed is a significant contributing factor to capsular contracture.Other local complications are identified even when there are similar or lower complication rates for silicone gel-filled breast implants than for saline-filled breast implants.· rupture ¿ breast implants rupture when the shell develops a tear or hole.Rupture can occur at any time after implantation but is more likely to occur the longer the implant is in place.The following may cause implants to rupture: damage by surgical instruments, implant stress and weakening during implantation, implant age and design, submuscular rather than subglandular location, the occurrence of post-operatory hematomas or seromas, folding or wrinkling of the implant shell, excessive force to the chest, trauma, compression during mammographic imaging, and severe capsular contracture.Silicone gel-filled implant ruptures are most often silent; this means that most of the time, neither the doctor nor the patient can determine with the physical examination if the implant has a tear or hole in the shell.The integrity of breast implants (and detection of gel fractures and/or silent ruptures) can be evaluated through several techniques.High-resolution ultrasound (hrus) is widely accepted by healthcare providers and patients for rupture diagnosis.Additionally, the usfda recommends magnetic resonance imaging (mri) surveillance with the first mri performed three years postoperatively and subsequent mris performed every two years after that.These recommendations may vary from country to country, so please provide the patient with additional guidance based on your country's current care standards.Establishment labs does not recommend closed capsulotomy for treating capsular contracture because it can cause implant rupture.Some symptoms may appear, such as lumps surrounding the implant or in the axilla, change or loss of size or shape of the breast or implant, pain, tingling, swelling, numbness, burning, or hardening of the breast.These symptoms are not specific to rupture and may also be experienced by patients who have capsular contracture.Some cases have been reported suggesting that silicone-implant leakage should be considered in the differential diagnosis of eosinophilia.· extrusion: lack of adequate tissue coverage, local trauma or infection may result in exposure and extrusion of the implant.This has been reported with the use of steroid drugs or after radiation therapy of breast tissue.If tissue breakdown occurs and the implant becomes exposed, implant removal may be necessary, which may result in additional scarring and/or loss of breast tissue.Some patients may experience a prolonged wound healing time.Smoking may interfere with the healing process.Delayed wound healing may increase the risk of infection, extrusion, and necrosis.Wound healing times may vary depending on the type of surgery or incision.· as no manufacturing, material or design issues were identified, no further investigation or additional actions are required at this time.· establishment labs will continue to monitor for similar complaints/trends.